Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 16, 2014, 02:08:51 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 619745
  • Total Topics: 46684
  • Online Today: 196
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: videx and strabismus  (Read 1464 times)

0 Members and 1 Guest are viewing this topic.

Offline #1 mom

  • Member
  • Posts: 114
videx and strabismus
« on: August 07, 2008, 09:49:23 AM »
Hi. I'm still new to this site. My son Lucas is + and on videx/viramune/epivir. He will be two on August 30. Until I read the write up on videx here I had never been told of possible eye problems related to videx. Lucas has strabismus ( trouble with the eye muscles focusing the eyes together). Does anyone know if this could be a side effect of the videx?
Amy

Offline sharkdiver

  • Member
  • Posts: 1,350
Re: videx and strabismus
« Reply #1 on: August 07, 2008, 11:14:31 AM »
Hi #1 mom
 Is his strabismus related to the CP? I'm wondering why if he is already having eye issues, they put them on that? Hopefully they will be able to put him on something else. Please talk to his doc about that.
btw, i work in multidisciplinary therapies with peds Birth to 3, so I'm often curious about how the kiddos around here are doing.

hugs,
Sharkie

Offline #1 mom

  • Member
  • Posts: 114
Re: videx and strabismus
« Reply #2 on: August 07, 2008, 06:02:08 PM »
Hi Sharkie, Lucas started on his medicines when he was 3 months old and he didn't have a known eye problem at that time. He has never changed any of his medicine since he started. A few months after starting his meds the eye doctor examined him and said he had pseudo strabismus which is basically an optical illusion caused by the width of the bridge of the nose and the deep canthic folds by his eyes at that time. This appointment was follow up because of his prematurity not HIV. He was just over a year when he was diagnosed with CP although they didn't use that term till he was 18 months. It was about 6 months ago that he was diagnosed with strabismus. I took him in to the eye doctor because he was rubbing and pressing his eyes hard and frequently. I had mentioned this to his PID but he said he thought it was just a phase Lucas was going through. I assumed that the strabismus when diagnosed was related to his CP. No one had ever told me about Videx and eye problems. When he saw his PID last, Dr. Dossett was told of the CP and strabismus diagnosis. He felt that Lucas' problems were too mild to be given those labels. Dr. Dossett has a great reputation with HIV but tends to under play other problems. He thought I was overreacting when I took Lucas to the neurologist when Lucas started dragging his left leg when crawling. He also thought I was an overprotective first time mom when I got Lucas enrolled in early intervention when he was 5 months old. Even with being told about Lucas diagnosis of strabismus he did not tell me of the link between Videx and eye problems. I will definitely discuss it with him when we go to see him. I just wanted to see if anyone had heard of strabismus being one of those eye problems linked with Videx. So far I have accepted and followed Dr. Dossett's advise concerning HIV and ignored him concerning Lucas' other issues. If what I thought was a separate issue is really a side effect of his prescription then I have two problems. The side effect of the medicine and the fact that his PID did catch it. Thanks for your impute and for letting me vent.  :-*
Amy

Offline newt

  • Member
  • Posts: 3,867
  • the one and original newt
Re: videx and strabismus
« Reply #3 on: August 07, 2008, 06:44:52 PM »
Hello

Retinal and optic nerve changes have been reported in a small number of children, this is usually related using doses above those recommended by age/weight for kids.

However, the number of kids on Videx overall is small and it''s therefore hard to be definitive.

So... could be... but I ain't saying for sure.

- matt
"The object is to be a well patient, not a good patient"

Offline minismom

  • Member
  • Posts: 2,598
  • Quocumque jeceris stabit
Re: videx and strabismus
« Reply #4 on: August 07, 2008, 09:21:46 PM »
I can tell you, mom, that my PID NEVER told me about side-effects and always treated Mini's issues as separate issues.  She was HIV+ on one hand and everything else on the other.  It wasn't until I was so frustrated last November and in my heart of hearts I knew things had to be connected, that i learned how to google, and landed here at AM.  Thanks to the wonderful folks here (blowing a kiss to you, Newt), I have become so much more educated and have learned to advocate for Mini much more effectively. 

Now, that said, we do have to be careful about attributing every bump in the road as being because of HIV.  However, you have armed yourself with some very good talking points and questions for your PID, that's for sure. 

Oh, and Sharkie is just a lovable sweetie :-*

Mum
www.watoto.com
www.MotherBearProject.org
"Whichever way you throw me, i will stand"
"Don't worry about the world coming to an end today...it's already tomorrow in Australia"  Charles Schultz

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.